Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Loss of dimple on cheek after filling, root canal and extraction, have swelling. Will it come back?

Hi! I just had a dental filling, a root canal and an extraction 5 days ago. My problem was, the dimple on my left cheek (where the dental procedures was done) is no longer visible. Is it because of the anesthesia or nerve damage? My cheek has a little swelling as of now and i am still taking an antibiotic . Is it still possible for my dimple to come back? I m really worried. Please advise. Thanks!
Asked On : Thu, 9 Aug 2012
Answers:  4 Views:  1598
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist, Periodontics 's  Response
Your dental history says you had a dental filling, root canal and extraction.. It is very common to have swelling after extraction and sometimes after root canal treatment. The swelling will gradually reduce. The dimple is not visible because of swelling,(there would be fluid filled within the spaces in cheek which would have obscured the dimple). As and when the swelling reduces you would see your dimple re appearing. If it was a simple extraction the chances of nerve damage is very less. In your case it is most likely because of swelling the dimple has obscured, which will reappear once the swelling reduces.

Take care
Answered: Fri, 10 Aug 2012
I find this answer helpful

 1 user finds this helpful

Dentist, Prosthodontics Dr. Shivangi Gajwani Jain's  Response
The dimple may not be visible because of 2 reasons:
1. the edema/swelling due to trauma which would have occured while extraction.
2. sometimes after local anesthesia the numbness persists for a while due to irritation/trauma to the adjacent nerves which would have resulted in your problem.
Ideally the swelling should subside in a weeks time and the dimple would then be visible again but if there is no change then i would strongly recommend you to visit your dentist for a check up. After seeing you clinicaly he may recommend you to visit a neurologist.
In most of the cases the swelling recedes soon and there are absolutely no side effects of the same.
Answered: Fri, 10 Aug 2012
I find this answer helpful

 1 user finds this helpful

Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to hcm forum,
i am glad to wrote in, according to the dental history provided by you i cannot rule out the diagnosis but yes i can assure you that the dimple won't come back if you will complete the antibiotic course as prescribed by your dentist.
swelling over your cheek can be due to a number of reasons; infection, trauma, anesthesia,etc.
along with the oral antibiotics, use an antibacterial mouth wash(betadine) twice/daily.
do not worry you will be fine within a week's time,
i wish you good health,
take care.
Answered: Fri, 10 Aug 2012
I find this answer helpful
Dentist, Endodontics Dr. Saket Gaurav's  Response
Hi Gabbydy12,
The dimple is not visible because of the edema in that region, which may be because of trauma, local anesthesia injection. Sometimes it occurs because of the damage of nerves in that region which causes the improper activity of muscles of that area, most of the times with numbness. If it is because of edema it will be alright in 10-15 days. But if it is due to nerve damage it might take upto 6-9 months to become alright with medication. Go for a check-up after 15days, your dentist might refer you to a neurologist if the nerve damage is extensive.

Take care.
May the joy be with you.
Answered: Fri, 10 Aug 2012
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor